I just started taking citalorpram. when will i feel the results. I am taking 10 mg for one week and then start 20mg.
It may take 4 weeks or longer before your symptoms improve. Keep using the medication as directed and tell your doctor if your symptoms do not improve after 4 weeks of treatment.
It can take 2-6 weeks for it to work. Some take as long as 2 months to fully kick in. If you have side effects they will usually lessen after 2-4 weeks. Any side effects or symptoms that you feel that are not normal, and or have suicidal ideation please call your doc. You did not say why you were taking it?? If it is for depression it can become worst before better, but hang in there it does get better if it is the med for you. Hope it works soon for you!
Hi, you will probably notice a difference once the increase kicks in. However as already stated, SSRI antidepressants take 4 weeks upwards to take full effect, this is when the induction period is over. You may experience side effects up to this point, but some people are lucky, and these don't last as long. When i first started it, i was on a 20mg dose for 3 weeks, at which point i was so distressed by the side effects that my doctor increased my dose to 40mg. Within days i felt the world of difference, and continue to benefit from this medication today, several years later. It can be really tough at the start but it will be worth it in the long run. Feel free to write back if you are concerned about any symptoms you experience, and contact your doctor if you have troubling thoughts. Good luck, and i hope you soon feel the benefits
Hi goldie555, This will sound strange, but I felt my depression lift almost
immediately from citalopram. I had completley stopped taking Prozac
after years of being on it. I felt it wasn't helping me at all. I started the
Citalopram at 20mlg. I went from blubbering and my voice shaking, to
much better like that--snap. My mom could tell over the phone what a big
difference it made. I have stayed at 20mlg for 8 yrs. and am so grateful.
Hang in there, I hope it helps you as much as me.~~DD``
I just started taking 10 mg of Citalopram last Monday. My side effect thus far have been nausea (which isn't as bad anymore) upset stomach and sleepiness. The positives I have noticed almost immediately is I'm not binge eating anymore (I binge eat like crazy and never realized it was something to do with my depression), I have energy which I felt like I've never had, I'm not crying all the time for no reason and not sleeping my life away, and finally, I feel like I am getting more done.
It's only been a week but I already feel a huge improvement. I've never been on any meds before but I found myself crying all the time for no reason, extremely lethargic, unable to want to do the basic tasks day-to-day like showering and I usually shower 2x a day. I felt a mess and talked to my doctor about it finally when my friends suggested I had depression; so i went to the doctor! You didn't ask but there's my story lol.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.